Alert archive / Tennessee / Flash Flood Warnings in 2022
Flash Flood Warning 10, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jul 28, 2022, 4:13 PM CDT for Fentress County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2022, 4:13 PM CDT (21:13 UTC)
- Expired
- Jul 28, 2022, 7:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Fentress County, TN
The radar
The Nashville radar (KOHX), 141 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1288 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
809
WGUS54 KOHX 282113
FFWOHX
TNC049-290015-
/O.NEW.KOHX.FF.W.0010.220728T2113Z-220729T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
413 PM CDT Thu Jul 28 2022
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
Central Fentress County in middle Tennessee...
* Until 715 PM CDT.
* At 413 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2.5 inches of
rain have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Jamestown and Allardt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3649 8509 3651 8478 3635 8476 3633 8511
3641 8511 3641 8510
FLASH FLOOD...RADAR INDICATED
$$
21What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 2:31 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jul 28, 2:31 PM CDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Nashville TN 231 PM CDT Thu Jul 28 2022 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This afternoon through Friday Night) Issued at 156 PM CDT Thu Jul 28 2022 Isolated showers and storms have developed this afternoon and will continue to do so through the afternoon. Enough instability and deep layer shear are in place for some strong to severe storms capable of producing damaging wind gusts as well. The main threat remains heavy rain and flooding potential with high PWAT values of 2 inches or higher now into the weekend. A cold front to our north will continue to move southward, and CAMs have activity ahead of the front moving in later this evening and overnight. Mean wind is generally 15 knots or greater, so the storms should move fast enough to not pose a flooding threat themselves, but, with near easterly storm motion nearly parallel to the orientation of the front, its the training of multiple showers and storms that will pose the flooding threat. This is especially true tonight and through the day Friday as the front continues southward. Soundings show high freezing levels around 16kft and continued instability overnight, allowing for the potential to see strong updrafts and efficient heavy rain producing storms putting down 1 to 3 inches of rain per hour rainfall rates. Any location that sees multiple rounds of heavy rain from stronger storms passing through will be at a higher risk for flooding from this afternoon through the day Friday. Tonight and into the morning hours Friday CAMs really focus on the northern half of the mid state, and have activity develop southward just ahead of the front during the day Friday. As long as the front continues to move southward during the day, the training of storms should be more isolated, but if the front stalls a bit, the training and flooding risk will increase. Will definitely have to keep an eye on CAM trends and where the front sets up tonight for flooding potential. && .LONG TERM... (Saturday through next Thursday) Issued at 156 PM CDT Thu Jul 28 2022 On Saturday another shortwave will approach the area and increase precip chances during the day. The cold front from tonight and Friday's system should move further south, but if it stalls near our area, parts of the southern mid state may see additional rainfall. Sunday is showing a similar story with a shortwave moving in from the northwest, and yet another wave keeping in high precip chances for Monday. When its all said and done, we are still looking at an additional 1 to 3 inches of rain across the area, with some locations possibly seeing up to 5 inches if multiple rounds of heavier rain fall over isolated areas. Lingering precip chances hold on Tuesday, but high pressure tries to win out for the remainder of the long term and unfortunately bring the warmer temps back. Currently have highs in the mid 90s returning Wednesday and Thursday with some drier weather making its return as well. && .AVIATION... (18Z TAFS) Issued at 1210 PM CDT Thu Jul 28 2022 Scattered cells are popping rapidly across Middle Tennessee, so we've included TEMPO showers for the next few hours to handle the increase in convective activity. Overnight, a more organized line of showers and thunderstorms looks to sweep through the mid state. Showers may even extend into the morning hours with some lingering MVFR ceilings. && .PRELIMINARY POINT TEMPS/POPS... Nashville 74 87 71 87 / 80 80 40 60 Clarksville 72 85 67 86 / 80 80 40 50 Crossville 69 81 66 81 / 70 90 60 70 Columbia 73 88 71 88 / 60 80 60 70 Cookeville 71 82 69 83 / 60 90 40 60 Jamestown 69 79 66 81 / 70 90 40 60 Lawrenceburg 72 87 70 86 / 60 80 70 70 Murfreesboro 73 87 71 87 / 70 90 40 60 Waverly 72 88 71 87 / 60 90 70 70 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Barnwell LONG TERM....Barnwell AVIATION.....Rose
Hazardous weather outlook, Jul 28, 2:45 AM CDT, 13 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 245 AM CDT Thu Jul 28 2022 TNZ005>011-023>034-056>066-075-077>080-093>095-290745- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 245 AM CDT Thu Jul 28 2022 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Scattered showers and thunderstorms will be possible throughout the day. A few storms may become strong to severe, with damaging winds and small hail. Localized heavy downpours will be possible, which may lead to flash flooding in flood-prone areas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Scattered thunderstorms with localized flash flooding will be possible through the weekend. A few storms may be severe Friday, with damaging wind gusts being the main concern. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 09
In the hours before
Special weather statement, Jul 28, 1:55 PM CDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Nashville TN
155 PM CDT Thu Jul 28 2022
TNZ032-034-065-066-078-080-282000-
Putnam TN-Cumberland TN-Fentress TN-Van Buren TN-Warren TN-White TN-
155 PM CDT Thu Jul 28 2022
...Strong thunderstorms will impact portions of Cumberland, Van
Buren, northeastern Warren, southeastern White, southeastern Putnam
and south central Fentress Counties through 300 PM CDT...
At 154 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles northwest of Fairfield Glade to 8
miles east of McMinnville. Movement was east at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
McMinnville, Crossville, Sparta, Spencer, Fairfield Glade, Crab
Orchard, Pleasant Hill, Doyle, Cumberland Mountain State Park, Slate
Springs, Virgin Falls State Natural Area, Lake Tansi, Fall Creek
Falls State Park, Indian Rock Lake and Clarkrange.
This includes Interstate 40 between mile markers 307 and 331.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3575 8500 3575 8503 3577 8504 3576 8507
3577 8516 3576 8526 3572 8527 3561 8537
3565 8589 3621 8501 3622 8491 3615 8491
3613 8487 3608 8483 3610 8482 3609 8480
3605 8479 3599 8472
TIME...MOT...LOC 1854Z 269DEG 19KT 3615 8501 3573 8565
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BarnwellSpecial weather statement, Jul 28, 3:11 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Nashville TN
311 PM CDT Thu Jul 28 2022
TNZ025>027-057-059-282045-
Hickman TN-Williamson TN-Dickson TN-Davidson TN-Cheatham TN-
311 PM CDT Thu Jul 28 2022
...Strong thunderstorms will impact portions of southwestern
Davidson, southeastern Dickson, northwestern Williamson, southeastern
Cheatham and northeastern Hickman Counties through 345 PM CDT...
At 310 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near White Bluff to near Fairview. Movement was
east at 20 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Franklin, Dickson, Ashland City, Brentwood, Forest Hills, White
Bluff, Belle Meade, Kingston Springs, Pegram, Burns, Bellevue,
Fairview, Bells Bend, Natchez Trace At Highway 96 and Leipers Fork.
This includes the following highways...
Interstate 40 between mile markers 174 and 202.
Interstate 65 between mile markers 61 and 69.
Interstate 840 between mile markers 1 and 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3627 8695 3584 8674 3583 8716 3585 8721
3584 8722 3612 8736
TIME...MOT...LOC 2010Z 257DEG 19KT 3607 8725 3591 8717
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
RoseSpecial weather statement, Jul 28, 3:24 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Nashville TN
324 PM CDT Thu Jul 28 2022
TNZ028-059-062-282100-
Rutherford TN-Williamson TN-Wilson TN-
324 PM CDT Thu Jul 28 2022
...A strong thunderstorm will impact portions of central Rutherford,
east central Williamson and south central Wilson Counties through 400
PM CDT...
At 324 PM CDT, Doppler radar was tracking a strong thunderstorm near
Nolensville, or 11 miles east of Franklin, moving east at 25 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Murfreesboro, Smyrna, Brentwood, La Vergne, Nolensville, Walterhill,
Cedars Of Lebanon State Park, Lascassas and Triune.
This includes the following highways...
Interstate 24 between mile markers 64 and 80.
Interstate 840 between mile markers 39 and 66.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3584 8624 3579 8669 3596 8675 3599 8667
3597 8662 3598 8661 3599 8662 3601 8661
3610 8632
TIME...MOT...LOC 2024Z 255DEG 24KT 3590 8664
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
RoseThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 7:37 PM CDT | Special Weather Statement | OHX | Sumner | 23 min |
| Jul 27, 9:07 PM CDT | Areal Flood Advisory | OHX | Macon, Montgomery, Robertson, Sumner | 3 hr |
| Jul 28, 1:55 PM CDT | Special Weather Statement | OHX | Cumberland, Van Buren, Warren | 65 min |
| Jul 28, 3:11 PM CDT | Special Weather Statement | OHX | Williamson | 34 min |
| Jul 28, 3:24 PM CDT | Special Weather Statement | OHX | Rutherford | 36 min |
| Jul 28, 3:32 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 43 min |
| Jul 28, 3:54 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford, Wilson | 36 min |
| Jul 28, 3:55 PM CDT | Areal Flood Advisory | OHX | Fentress | 3 hr |
| Jul 28, 4:25 PM CDT | Special Weather Statement | OHX | Cannon, DeKalb | 35 min |
| Jul 28, 4:32 PM CDT | Areal Flood Advisory | OHX | Overton, Pickett | 118 min |
| Jul 28, 4:54 PM CDT | Special Weather Statement | OHX | Warren | 36 min |
| Jul 28, 4:58 PM CDT | Special Weather Statement | OHX | Putnam | 32 min |
| Jul 28, 5:10 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Warren, White | 35 min |
| Jul 28, 5:23 PM CDT | Special Weather Statement | OHX | Macon, Trousdale | 37 min |
| Jul 28, 5:31 PM CDT | Tornado Warning | OHX | Van Buren, Warren, White | 29 min |
| Jul 28, 5:38 PM CDT | Special Weather Statement | OHX | White | 37 min |
| Jul 28, 5:57 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Van Buren, Warren, White | 18 min |
| Jul 28, 6:11 PM CDT | Special Weather Statement | OHX | Van Buren | 34 min |
Nearby
Flash Flood Warnings in Tennessee, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.